MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 182468CS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The implant coil was returned to the manufacturer for analysis and evaluation is underway.The instructions for use (ifu) identifies stent thrombosis as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an aneurysm embolization procedure, the pusher detached in the microcatheter.The devices were successfully removed from the patient and a new set was used to completed the case.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Summary of device evaluation: the reported complaint is unconfirmed.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The reported complaint stated the pusher was detached/broken during the procedure; however, the investigation of the returned coil system found the pusher's body coil damaged near the attachment bond with no signs of fracture or breakage on the body coil.The implant was found deformed and to be separated from the pusher with no signs of activation on the distal heater coil.The investigation found the pusher's monofilament with a stretched tail/tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
MICROPLEX COSMOS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12824897
Report Number2032493-2021-00445
Device Sequence Number19917294
Product Code HCG
UDI-Device Identifier00810170014222
UDI-Public(01)00810170014222(11)181105(17)231031(10)1811055Q1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number182468CS-V
Device Catalogue Number182468CS-V
Device Lot Number1811055Q1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale